Results 1 to 2 of 2

Thread: to all you antibiotic (clarithromycin, etc...)users

  1. #1
    Junior Member
    Join Date
    Jun 2005
    Posts
    12

    Default to all you antibiotic (clarithromycin, etc...)users

    this message goes out to all those who are using or have used some form of antibiotic (clarithromycin, doxycycline,etc...). have any you suffered any side effects from using them (increased redness, worsening of rosacea, stomach pains, etc..)? were you using them during ipl treatment? were you using them primarily for preventing angiogenesis post-ipl (in which case, has anyone still had a large amount of angiogensis even while on them), or were you using them for some other reason (rosacea bumps, flushing, ???)? even dr. darm, from what he told me, said that he just recently began prescribing clarithromycin to inhibit angiogenesis post-ipl to LIMITED patients (in particular, those who do the concentrated treatment of 3 ipls in 1 week) since there are some dangers to using these drugs. As I understand it, the idea behind the antibiotic's effectiveness solely for inhibiting angiogensis is theoretical at this point...and no real practical (clinical) data/tests have backed up the claim. but the way it sounds on these boards is that everyone is using them like they're going out of style. do most of you make a plea to your ipl doctor to prescibe them or do they readily distribute them? so i guess before i decide if i might give them a try, i'm looking for some feedback from those actually using them (btw, if you are using them in conjunction with other meds and you don't mind mentioning those other meds, please tell). thanks to all.

  2. #2
    Junior Member
    Join Date
    Jun 2005
    Posts
    4

    Default

    I've taken doxy for quite some time and I must say it is wonderful. The photosensitivity is a bit of a problem, so my doc is actually switching me to minocycline. If you take doxy be sure to avoid dairy and antacids near the time you consume it b/c they lessen its effectiveness. Try to eat something when you take it b/c it can upset your stomach a bit. As far as its effectiveness, it completely cleared my ocular symptoms whereas before I constantly fought eye redness and was totally dependent on tobradex eye drops (which are hazardous long term). It worked very well on my overall complexion, w/ the ancillary benefit of clearing some residual acne I had as well.

    P.S. it's also prophylaxis against the plague and antrax

    I also use Azelex for acne/rosacea symptoms, but only once a day, not twice. It works well on my skin, but the antibiotics made an even bigger difference. Try to stay away from straight tetracycline, as it is too hard to comply w/. I wash my face w/ Dove Sensitive Skin Soap, b/c my derm told me that cetaphil can clog pores. DML lotion also works very well for dryness if you have any and is very cheap ($10 for a 16 oz. bottle) and hypoallergenic.

Similar Threads

  1. antibiotic ?
    By billybob63 in forum Prescription medications
    Replies: 4
    Last Post: 15th February 2011, 12:18 AM
  2. Antibiotic Allergies?
    By Munch Ausen in forum Prescription medications
    Replies: 21
    Last Post: 14th November 2007, 01:02 AM
  3. When to use an antibiotic
    By ken972 in forum Prescription medications
    Replies: 2
    Last Post: 26th March 2006, 12:34 AM
  4. to all you antibiotic (clarithromycin, etc...)users w/ ipl
    By davidmd305 in forum Intense pulsed light and laser
    Replies: 4
    Last Post: 26th July 2005, 08:04 AM
  5. to all you antibiotic(clarithromycin, etc...)users
    By davidmd305 in forum General rosacea questions
    Replies: 8
    Last Post: 27th June 2005, 03:04 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •